MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34553
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation: manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the extension tubing of a turbo-ject® single lumen minocycline/rifampin power-injectable picc partially disconnected from the distal hub.While the device did not completely separate, it was reported to have "almost completely disconnected".Consequently, the device was removed and replaced with a like device.No other adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: it was reported that the extension tubing of a turbo-ject® single lumen minocycline/rifampin power-injectable picc partially disconnected from the distal hub.While the device did not completely separate, it was reported to have "almost completely disconnected".Consequently, the device was removed and replaced with a like device.No other adverse effects to the patient have been reported.Investigation evaluation: reviews of quality control procedures, instructions for use, complaint history, and the device history record were conducted during the investigation.The complaint device was not returned to cook for investigation; therefore, a device failure analysis could not be performed.A photo was provided, however, showing the extension tube partially separated from the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu cautions ¿if lumen flow is impeded, do not force injection or withdrawal of fluids.¿ the ifu also warns ¿do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube¿.The ifu also instructs to inspect the product for damage upon removal from the package.The information provided upon review of the device master record, ifu and design history file suggests that the device was manufactured to specification.There is no evidence of nonconforming product in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.There is no indication the device was manufactured out of specification.A previously completed capa found that this issue is related to device design.However, risk assessment determined that the risk is acceptable.Based on the information provided and the results of the investigation, cook has concluded that device design contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was sent.

Brand Name
TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11685413
Report Number1820334-2021-01156
Device Sequence Number19604339
Product Code LJS
UDI-Device Identifier00827002345539
UDI-Public(01)00827002345539(17)220721(10)13477518
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2022
Device Model NumberG34553
Device Catalogue NumberUPICS-4.0-CT-NT-ABRM-1111
Device Lot Number13477518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown